Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A solution of Warner's 3rd problem for representations of holomorphic type

Author: Floyd L. Williams
Journal: Trans. Amer. Math. Soc. 293 (1986), 605-612
MSC: Primary 22E46; Secondary 11F70, 32M15
MathSciNet review: 816313
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In response to one of ten problems posed by G. Warner, we assign (to the extent that it is possible) a geometric or cohomological interpretation-- in the sense of Langlands--to the multiplicty in $ {L^2}(\Gamma \backslash G)$ of an irreducible unitary representation $ \pi $ of a semisimple Lie group $ G$, where $ \Gamma $ is a discrete subgroup of $ G$, in the case when $ \pi $ has a highest weight.

References [Enhancements On Off] (What's this?)

  • [1] Hans R. Fischer and Floyd L. Williams, Borel-LePotier diagrams—calculus of their cohomology bundles, Tohoku Math. J. (2) 36 (1984), no. 2, 233–251. MR 742597, 10.2748/tmj/1178228850
  • [2] Phillip Griffiths and Wilfried Schmid, Locally homogeneous complex manifolds, Acta Math. 123 (1969), 253–302. MR 0259958
  • [3] R. P. Langlands, Dimension of spaces of automorphic forms, Algebraic Groups and Discontinuous Subgroups (Proc. Sympos. Pure Math., Boulder, Colo., 1965) Amer. Math. Soc., Providence, R.I., 1966, pp. 253–257. MR 0212135
  • [4] R. Parthasarathy, Criteria for the unitarizability of some highest weight modules, Proc. Indian Acad. Sci. Sect. A Math. Sci. 89 (1980), no. 1, 1–24. MR 573381
  • [5] Wilfried Schmid, On a conjecture of Langlands, Ann. of Math. (2) 93 (1971), 1–42. MR 0286942
  • [6] Garth Warner, Selberg’s trace formula for nonuniform lattices: the 𝑅-rank one case, Studies in algebra and number theory, Adv. in Math. Suppl. Stud., vol. 6, Academic Press, New York-London, 1979, pp. 1–142. MR 535763
  • [7] Floyd L. Williams, Vanishing theorems for type (0,𝑞) cohomology of locally symmetric spaces, Osaka J. Math. 18 (1981), no. 1, 147–160. MR 609983
  • [8] -, An alternating sum formula for the multiplicities of unitary highest weight modules in $ {L^2}(\Gamma \backslash G)$, unpublished manuscript.
  • [9] Floyd L. Williams, Discrete series multiplicities in 𝐿²(Γ\𝐺). II. Proof of Langlands’ conjecture, Amer. J. Math. 107 (1985), no. 2, 367–376. MR 784287, 10.2307/2374418

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E46, 11F70, 32M15

Retrieve articles in all journals with MSC: 22E46, 11F70, 32M15

Additional Information

Article copyright: © Copyright 1986 American Mathematical Society